... 4 months and about two weeks ago doctor increased to 150 mg of effexor and wondering if this is a low or high dosage and still feel tired a lot and struggling to function daily, wake up at night and then is tired about 6 pm, I accept that this is a imbalance but just not sure how long before it should be working, can some one help me?
Hi Blugrass, and Fellow Bloggers :)
I'm new here too! Found this blog yesterday while searching for info re: withdrawing from Effexor. My 1st experience with it was in 2003. Developed a bad case of winter Seasonal Affective Disorder. Winters (growing up) in NYC never busted my mood but here in WA. state, it can be dark, gray, wet & gloomy for weeks! Anyway I was on 37.5 for 2 months and that seemed to ease the "flat" emotional state. January this year, I recognized the "flat", emotionless feeling again & my Dr. represcribed Effexor. First 3 months @ 37.5, then upped it to 75. Blugrass-it sounds like a long time to still have those symtoms you reported. Perhaps your Dr. can switch you to something else? From what I've read, the more they up your mg's the harder it will be to get off them. A few days ago, before my 6-month appt. I ran out of meds and didn't re-up so I could wait & see what Dr. suggested, since I'm feeling ok now. It wasn't until AFTER seeing her Friday morning that the WITHDRAWAL symptoms kicked in! They weren't as bad as some other people have posted re: nausea etc. because I wasn't on mine that long and my dose wasn't way up in the triple digits. BUT the one symptom we all seem to share and is the most disconcerting is the BRAIN ZAPS!! They're like sudden electric shots to your head when you least expect it, but most often when you move too fast. I'm sure everyone's details are different. The GOOD news--FISH OIL! I'm trying to find the woman who suggested it here on the numerous blogs and THANK her!!! :) After reading that I ran right out and bought "NutriSea" brand tangerine flavored fish oil @ my local Walgreens! The bottle says take one tsp. daily, but my head felt like a hacked pc, so throughout the day swigged a tablespoon's worth right out of the bottle 4X. BY EVENING the ZAPS were 90% GONE!! No joke!! If anyone reading this has (or gets) what I'm now coining "The Zaps" do the fish oil thing with the vitamin C gummies! I'll post another "heading" about this so more will try it. THANKS again to the blogger for sharing the original idea. Blugrass-again, sounds like in the 4 months you've been on Effexor, it should be working by now... it takes less time than that for your body to adjust to the meds. I'm not a Dr. but if yours ups the dose and you feel the same it might be you need something else??? I wish you (and anyone else reading) the best of luck and health with or (preferably) without medication. :)
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hi, I'm new here. I'm having a problem with the dosage of effexor that my doctors office called into
Posted 23 Jan 2012 • 5 answers
Posted 5 Jan 2014 • 4 answers
Posted 12 Aug 2014 • 3 answers
Effexor XR - My doctor just increased my dose from 300mg to 450mg, also said to take 150mg 3 times a
Posted 12 Jul 2016 • 1 answer
Posted 28 Dec 2016 • 1 answer